Academic Journals Database
Disseminating quality controlled scientific knowledge

Tako-tsubo cardiomyopathy in a male patient after administration of isoproterenol and implantation of a pacemaker

ADD TO MY LIST
 
Author(s): Fathia Mghaieth Zghal | Ramy Trabelsi | Sihem Mbarki | Ghassen Cherif | Nidhal Ben Moussa | Mohamed Sami Mourali | Rachid Mechmeche

Journal: World Journal of Cardiovascular Diseases
ISSN 2164-5329

Volume: 02;
Issue: 01;
Start page: 38;
Date: 2011;
Original page

Keywords: Tako-Tsubo Syndrome | Isoprenaline | Pacemaker | Left Ventricular Dysfunction | Ventricular Dysfunction

ABSTRACT
Background: Tako-tsubo cardiomyopathy occurs typicallly after an intrinsic adrenergic hyperstimulation triggered by a psychological or physically stressful event. Exceptionally, it may be caused by an exogenous hyperadrenergism. We report the case of an 85 year old man, hypertensive, with a history of ischemic stroke. He consulted for signs of heart failure with recurrent dizziness two weeks which was explained by an atrioventricular block. Initial echocardiography showed left ventricular ejection fraction to 60% with no wall motion abnormalities. The patient received iso-prenaline (0.02 mcg/kg/mn) for 20 hours before the implantation of a single chamber pacemaker. At 24 hours of admission an acute pulmonary edema occurred. The control echocardiography showed impaired left ventricular ejection fraction of 25% with apical ballooning and akinesis was also found on ventricu-lography. Coronary angiography showed no significant coronary lesions. Troponin level was elevated to 2 ng/ml. The pulmonary edema was then controlled. Subsequent clinical and echocardiographic were favo- rable after two weeks which was consistent with the diagnosis of tako-tsubo cardiomyopathy. Conclusion: This case illustrates an example of tako-tsubo syndrome induced by an exogenous catecholergic stimulation (isoprenaline) combined with an endogenous release after a pacemaker implantation which confirmed the physiopathological hypothesis of a catecholamine-mediated stunning in tako-tsubo cardiomyopathy.

Tango Jona
Tangokurs Rapperswil-Jona

     Save time & money - Smart Internet Solutions